Close
Help





JOURNAL

Clinical Medicine Insights: Case Reports

Acquired Hemophilia A May Be Associated with Ticagrelor Therapy in a 52-Year-Old Man After a Recent Percutaneous Transluminal Coronary Angioplasty

Submit a Paper


Clinical Medicine Insights: Case Reports 2016:9 79-81

Case report

Published on 13 Sep 2016

DOI: 10.4137/CCRep.S39788


Further metadata provided in PDF



Sign up for email alerts to receive notifications of new articles published in Clinical Medicine Insights: Case Reports

Abstract

We present a case report of a 52-year-old man who was hospitalized for right leg pain due to a relevant hemorrhagic effusion. He was on dual antiplatelet therapy (DAPT): acetylsalicylic acid and ticagrelor, a reversible P2Y12 receptor antagonist. Signs, symptoms, and laboratory blood tests led to the diagnosis of acquired hemophilia A (AHA). Ticagrelor therapy-associated AHA was hypothesized due to the fact that, before adding this drug, all laboratory and clinical examinations were repeatedly normal. Prednisone and cyclophosphamide treatment was started without DAPT interruption due to the high risk of stent thrombosis. After

10 days, prolonged activated partial thromboplastin time dropped from 107 to 49 seconds, the patient's factor VIII (FVIII) levels gradually normalized over the following few weeks, and FVIII inhibitor titer was negative. Recently, some reports have established a link between the development of AHA and treatment with clopidogrel, an irreversible P2Y12 receptor antagonist. However, to the best of our knowledge, this is the first time that a link between AHA and ticagrelor has been reported.



Downloads

PDF  (323.94 KB PDF FORMAT)

RIS citation   (ENDNOTE, REFERENCE MANAGER, PROCITE, REFWORKS)

BibTex citation   (BIBDESK, LATEX)

XML





Quick Links


New article and journal news notification services